# SDR 2020FA0000509

- Difficulty date: November 18, 2020
- Submitted: November 18, 2020
- Operation: General aviation
- Aircraft: N2418W
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697464
- Aircraft time: 2,302 hours
- Engine: Pwc PT6A42A
- Propeller: Hartzl HCE4N3
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Timer
- Part number: 691420
- Condition: Inoperative
- Location: Prop Heat
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED THE PROPELLER HEAT CONSTANTLY FAILS WITHIN 30 SECONDS OF SELECTING PROP HEAT TO ON.  A PREVIOUS SHOP HAD CHECKED PROP HEAT BOOT RESISTANCE, SLIP RING CLEANING, RELAY OPERATION AND TIMER OPERATION.  THE DE-ICE BRUSHES AND TIMER WERE REPLACED AND PROBLEM PERSISTED.  WE TROUBLESHOT SYSTEM AND NOTED THE RELAY WAS ACTING INTERMITTENT.  WE REPLACED PROP HEAT RELAY AND PROP HEAT TIMER.  THE PROBLEM REMAINED.  WE PROCEEDED TO RUN THROUGH EVERY WIRE IN CIRCUIT BETWEEN THE TIMER AND PROPELLER INCLUDING THE CIRCUIT BREAKER.  ALL WIRING CHECKED OKAY WITH EXCEPTION OF THE RELAY FUSE.  REPLACED FUSE AND PROBLEM STILL REMAINED.  DETERMINED THAT PROP HEAT TIMER THAT WE INSTALLED WAS FAULTY FROM STOCK.  REPLACED PROP HEAT TIMER AND ALL FUNCTIONS RETURNED TO NORMAL.
